Wildfire, Gray
- When
- March 8, 3:25 PM CST to 6:00 PM CST
- Where
- Gray forecast zone
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 35.401, -100.813 (the zone’s center; the record gives no point)
A wildfire nine miles east of Pampa burned one thousand acres. No structures were reported damaged and no injuries were reported.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A wildfire nine miles east of Pampa burned one thousand acres. No structures were reported damaged and no injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Mar 8, 2:47 PM CST, 38 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
247 PM CST WED MAR 8 2006
.DISCUSSION...
SURFACE COLD FRONT HAS JUST ABOUT STALLED ACROSS SOUTHWEST KANSAS
INTO SOUTHEAST COLORADO THIS AFTERNOON. SURFACE LOW HAS DEVELOPED
AND INTENSIFIED ACROSS SOUTHEAST COLORADO WHICH HAS BROUGHT OUR
WINDS INTO THE 20 TO 30 MPH RANGE. THESE WINDS COUPLED WITH RH/S
NEAR OR BELOW 20 PERCENT HAS CREATED A VERY HIGH FIRE DANGER THIS
AFTERNOON. SOME CU ALONG WITH A SHOWER OR TWO HAVE DEVELOPED IN
THE WESTERN TEXAS PANHANDLE ALONG A CONVERGENCE LINE THIS AFTERNOON
AS COLDER AIR MOVES OVER THE CLEARING CIRRUS AHEAD OF THE UPPER LOW
OVER NORTHERN NEW MEXICO.
COLD FRONT WILL GET A SHOVE SOUTHWARD THIS EVENING AS UPPER LOW
MAKES IT WAY INTO EASTERN NEW MEXICO. GUSTY WINDS WILL BE FOUND
BEHIND THE FRONT AS SURFACE HIGH BUILDS QUICKLY DOWN THE LEE-SIDE OF
THE ROCKIES FROM WYOMING AND COLORADO. WILL KEEP RED FLAG WARNING
IN EFFECT THROUGH 8 PM WITH THE WIND SHIFT MOVING THROUGH THE AREA.
UPPER LOW HAS SOME STEEP LAPSE RATES WITH IT...SO THUNDERSTORMS
OVERNIGHT WILL BE A POSSIBILITY. THE LOW LEVEL MOISTURE WILL BE
LACKING SOMEWHAT...BUT WE THINK THE INSTABILITY WILL BE ENOUGH TO
OVERCOME THE DRY AIR AT THE SURFACE AND THE COLUMN SHOULD COOL
THROUGH THE NIGHT...THEREFORE SATURATING THE LOWER LEVELS. HAVE PUT
THE HIGHEST POPS IN THE FAR NORTHWEST CLOSEST TO THE UPPER LEVEL
DYNAMICS...ALSO THE LOW LEVEL UPSLOPE FLOW WILL BE MAXIMIZED IN
THIS AREA.
UPPER LOW WILL QUICKLY EXIT THE AREA BY 12Z THURSDAY...SO NO
MENTIONABLE POPS BEYOND THEN.
LARGE AND COLD UPPER LEVEL TROUGH WILL GET CARVED OUT OVER THE
WESTERN U.S. BY THIS WEEKEND. THE PANHANDLES WILL REMAIN ON THE
SOUTH SIDE OF THE UPPER LEVEL JET IN SOUTHWEST FLOW ALOFT. THIS
MEANS A DRY PATTERN FOR US.
NEXT CANADIAN COLD FRONT WILL MOVE SOUTH ACROSS THE PANHANDLES EARLY
ON MONDAY. THERE IS SOME DISAGREEMENT AMONG THE MODELS ON HOW
COLD THE AIR WILL BE BEHIND THIS FRONT. FOR NOW HAVE GONE WITH THE
COOLER MEXMOS FOR MONDAY AND WITH THE COOLER ENSEMBLE MOS FOR
TUESDAY. IT APPEARS THAT THIS AIR MASS WILL ORIGINATE IN NORTHERN
CANADA AND WITH IT STILL BEING MARCH...CAN NOT GO AGAINST A COOLER
SOLUTION.
FLOW ALOFT WILL THEN TRANSITION TO ZONAL THROUGH MID WEEK NEXT
WEEK...BRINGING A WARMING TREND. HOWEVER...DRY CONDITIONS WILL
CONTINUE.
THANKS FOR THE COORDINATION DDC.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 35 59 35 70 / 20 0 0 0
BEAVER OK 32 54 32 69 / 30 10 0 0
BOISE CITY OK 28 56 29 65 / 60 0 0 0
BORGER TX 39 62 42 69 / 30 10 0 0
BOYS RANCH TX 36 59 36 69 / 30 0 0 0
CANYON TX 35 60 34 71 / 20 0 0 0
CLARENDON TX 42 62 38 73 / 30 10 0 0
DALHART TX 33 56 29 65 / 30 0 0 0
GUYMON OK 34 57 28 72 / 30 0 0 0
HEREFORD TX 34 60 35 69 / 20 0 0 0
LIPSCOMB TX 35 55 34 70 / 40 10 0 0
PAMPA TX 37 60 42 68 / 30 10 0 0
SHAMROCK TX 41 60 36 73 / 30 10 0 0
WELLINGTON TX 43 61 35 75 / 30 10 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 8 PM WEDNESDAY FOR THE FOLLOWING ZONES:
BEAVER...CIMARRON...AND TEXAS.
TX...RED FLAG WARNING UNTIL 8 PM WEDNESDAY FOR THE FOLLOWING ZONES:
ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF SMITH...
DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
POTTER...RANDALL...ROBERTS...SHERMAN...AND WHEELER.
&&
04/15TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CST WED MAR 8 2006 OKZ001>003-TXZ001>020-091200- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CST WED MAR 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A RED FLAG WARNING IS IN EFFECT UNTIL 8 PM THIS EVENING DUE TO LOW HUMIDITIES...BREEZY CONDITIONS...AND DRY FUELS. THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT AS A COLD FRONT MOVES THROUGH THE AREA. THE THUNDERSTORMS SHOULD REMAIN BELOW SEVERE LEVELS. IN ADDITION... CAUTION IS ADVISED ON AREA LAKES DUE TO BREEZY CONDITIONS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN... THE COMBINATION OF ABOVE NORMAL TEMPERATURES...LOW RELATIVE HUMIDITIES...DRY FUELS...AND WIND SPEEDS IN THE 15 TO 25 MPH RANGE WILL LEAD TO ELEVATED FIRE DANGER CONDITIONS FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KRAMAR
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496250.